Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 436, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 28, 2016, 3:09 PM CDT for Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2016, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 28, 2016, 4:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:28 PM CDT | TSTM WND GST 62 | Oberlin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
598
WUUS53 KGLD 282009
SVRGLD
KSC039-153-NEC087-145-282100-
/O.NEW.KGLD.SV.W.0436.160728T2009Z-160728T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
309 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
EASTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 400 PM CDT
* AT 309 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF INDIANOLA TO NEAR HERNDON...MOVING
EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCCOOK...OBERLIN...ATWOOD...CULBERTSON...INDIANOLA...BARTLEY AND
NORCATUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4032 10020 4000 10019 3994 10018 3960 10020
3977 10119 4035 10080
TIME...MOT...LOC 2009Z 276DEG 52KT 4029 10042 3988 10082
HAIL...1.00IN
WIND...60MPH
$$
JRM4 follow-up statements
751
WWUS53 KGLD 282020
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
320 PM CDT THU JUL 28 2016
KSC153-NEC087-282030-
/O.CAN.KGLD.SV.W.0436.000000T0000Z-160728T2100Z/
RAWLINS KS-HITCHCOCK NE-
320 PM CDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAWLINS AND
EASTERN HITCHCOCK COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4032 10020 4000 10019 3994 10018 3960 10020
3973 10074 4000 10074 4000 10075 4033 10076
TIME...MOT...LOC 2020Z 276DEG 52KT 4027 10024 3987 10064
$$
KSC039-NEC145-282100-
/O.CON.KGLD.SV.W.0436.000000T0000Z-160728T2100Z/
DECATUR KS-RED WILLOW NE-
320 PM CDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR DECATUR AND RED WILLOW COUNTIES...
AT 320 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF CAMBRIDGE TO 6 MILES NORTHWEST OF
OBERLIN...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...OBERLIN...INDIANOLA...BARTLEY...NORCATUR...
DANBURY AND JENNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4032 10020 4000 10019 3994 10018 3960 10020
3973 10074 4000 10074 4000 10075 4033 10076
TIME...MOT...LOC 2020Z 276DEG 52KT 4027 10024 3987 10064
HAIL...1.00IN
WIND...60MPH
$$
JRM098
WWUS53 KGLD 282032
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM CDT THU JUL 28 2016
KSC039-NEC145-282100-
/O.CON.KGLD.SV.W.0436.000000T0000Z-160728T2100Z/
DECATUR KS-RED WILLOW NE-
332 PM CDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR DECATUR AND RED WILLOW COUNTIES...
AT 331 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF CAMBRIDGE TO 5 MILES SOUTH OF
OBERLIN...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 330 PM CDT...62 MPH WIND GUSTS WERE
MEASURED AT THE OBERLIN AIRPORT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...OBERLIN...INDIANOLA...BARTLEY...NORCATUR...
DANBURY AND JENNINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4032 10020 4000 10019 3994 10018 3960 10020
3973 10074 3996 10074 4000 10072 4032 10062
TIME...MOT...LOC 2031Z 278DEG 50KT 4019 10019 3975 10051
HAIL...1.00IN
WIND...60MPH
$$
JRM675
WWUS53 KGLD 282039
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
339 PM CDT THU JUL 28 2016
KSC039-NEC145-282100-
/O.CON.KGLD.SV.W.0436.000000T0000Z-160728T2100Z/
DECATUR KS-RED WILLOW NE-
339 PM CDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN DECATUR AND EASTERN RED WILLOW COUNTIES...
AT 338 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BARTLEY TO 7 MILES NORTHWEST OF
JENNINGS...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 330 PM CDT...62 MPH WINDS WERE MEASURED
AT THE OBERLIN AIRPORT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...INDIANOLA...BARTLEY...NORCATUR...DANBURY...
JENNINGS AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4032 10020 4000 10019 3994 10018 3960 10020
3970 10061 3991 10055 4032 10046
TIME...MOT...LOC 2038Z 276DEG 47KT 4018 10022 3974 10041
HAIL...1.00IN
WIND...60MPH
$$
JRM937
WWUS53 KGLD 282053
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
353 PM CDT THU JUL 28 2016
KSC039-NEC145-282102-
/O.EXP.KGLD.SV.W.0436.000000T0000Z-160728T2100Z/
DECATUR KS-RED WILLOW NE-
353 PM CDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DECATUR AND EASTERN
RED WILLOW COUNTIES WILL EXPIRE AT 400 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN KANSAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EXTREME EASTERN DECATUR COUNTY UNTIL 430 PM CDT. REPEATING A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EASTERN DECATUR
COUNTY.
LAT...LON 4032 10020 4000 10019 3994 10018 3960 10020
3970 10061 3991 10055 4032 10046
TIME...MOT...LOC 2051Z 276DEG 52KT 4018 10022 3974 10041
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:21 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 28, 2:21 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Goodland KS 121 PM MDT THU JUL 28 2016 .SHORT TERM...(This evening through Friday) Issued at 120 PM MDT Thu Jul 28 2016 The primary short term concern is the possibility of thunderstorms and severe weather across the forecast area this afternoon and tonight. Early morning convection spread a large area of cooler air across the northern 2/3 of the forecast area. Have adjusted high temperatures downward as a result for today also since another round of cloud cover with convection is moving into the northern sections of the forecast area. The area of cooler air with temperatures in the 70s may put a temporary damper on additional convective initiation. However, south of the cool air, temperatures are continuing to rise into the 90s. So somewhere between the two, likely near the boundary stretching from northeastern Colorado to southwestern Kansas, expect additional convection to develop this afternoon as the ongoing convection moves into the northern sections of the forecast area. A check of guidance earlier this morning showed CAPE values between 3k-4k in the current vicinity of the boundary along with shear values that would support supercell thunderstorm development. Peak thunderstorm activity and severe weather is expected primarily between 21Z and 03Z with storms expected to taper off and move out of the area after 06Z. On Friday generally cooler temperatures are expected across the forecast area with isolated thunderstorms possible. No severe weather expected on Friday at this time. .LONG TERM...(Friday night through Thursday) Issued at 120 PM MDT Thu Jul 28 2016 The extended period has the potential to see precipitation each day across the region. The only day that will be different is Friday night, where upper level northwest flow will still be over the CWA. Precipitation chances are still possible through the overnight hours on Friday but the greatest potential for storms will be to the south and southeast of the region. This is because the shortwave that is moving through the high to central plains will be over those locations; so instabilty will be greater down there. For the majority of the period the CWA will be impacted by a ridge. The GFS and European agree for the most part but differ slightly starting Monday. The GFS has a more amplified ridge, whereas the European has a less amplified ridge (almost a zonal pattern). As of current model runs these difference don't show to be impacting the CWA differently but will keep an eye on the progression as next week approaches. As mentioned prior, precipitation chances are possible during the afternoon into the overnight hours each day. This is due to the inflow of moisture from the Gulf of California and Arizona into the region. That along with embedded weak mid-level shortwaves will help with developing some instabilty over the region. For the most part, at this time, severe storms are not expected but isolated strong storms are possible. Temperatures are expected to reach into the mid to upper 90s next week as the ridge impacts the region. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1204 PM MDT Thu Jul 28 2016 Between 18z-20z expect thunderstorms to move into the area around MCK and continue for several hours. Thunderstorms will move into the GLD around 21Z. As storms become more numerous and gain intensity this afternoon, large hail and damaging winds are anticipated mainly between 23-01z before the storms begin to move out of the area and dissipate after 06Z. VFR conditions are initially expected, but could degrade to IFR as individual storms move across the TAF sites. Conditions will vary between VFR and MVFR as low clouds and areas of fog may develop in the wake of the storms after 06Z. A transition to VFR will occur between 16Z-18Z. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...CLT AVIATION...LOCKHART
Hazardous weather outlook, Jul 28, 11:51 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT THU JUL 28 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1051 AM MDT THU JUL 28 2016 /1151 AM CDT THU JUL 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW NON-SEVERE THUNDERSTORMS WILL CONTINUE FROM THE LATE MORNING THROUGH EARLY AFTERNOON. BY LATE AFTERNOON...ADDITIONAL STRONGER THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE FORECAST AREA WITH SEVERE STORMS LIKELY. LARGE TO VERY LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND A FEW TORNADOES ARE ALL POSSIBLE. SEVERE STORMS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE ENDING AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE LOW CHANCES FOR THUNDERSTORMS EACH DAY. HOWEVER...AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 28, 11:20 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1120 AM CDT THU JUL 28 2016
KSZ001-281700-
CHEYENNE KS-
1120 AM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN
NORTHWESTERN KANSAS UNTIL NOON CDT...
AT 1119 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ST. FRANCIS...MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS...BIRD CITY AND WHEELER.
LAT...LON 3976 10141 3967 10141 3957 10151 3957 10159
3976 10195 3993 10174
TIME...MOT...LOC 1619Z 302DEG 28KT 3980 10180
LOCKHARTSpecial weather statement, Jul 28, 11:56 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1156 AM CDT THU JUL 28 2016
KSZ028-042-281730-
WICHITA KS-LOGAN KS-
1156 AM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN AND WICHITA
COUNTIES UNTIL 1230 PM CDT...
AT 1156 AM CDT...THUNDERSTORM OUTFLOW WAS LOCATED 12 MILES NORTHWEST
OF MODOC...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LEOTI...SELKIRK AND MARIENTHAL.
LAT...LON 3841 10156 3869 10157 3870 10149 3871 10148
3877 10125 3908 10104 3908 10082 3870 10083
3870 10113 3837 10113
TIME...MOT...LOC 1656Z 329DEG 33KT 3865 10118
LOCKHARTSpecial weather statement, Jul 28, 12:00 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1200 PM CDT THU JUL 28 2016
KSZ001-002-014-281730-
CHEYENNE KS-THOMAS KS-RAWLINS KS-
1200 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAWLINS...
NORTHWESTERN THOMAS AND SOUTHEASTERN CHEYENNE COUNTIES IN
NORTHWESTERN KANSAS UNTIL 1230 PM CDT...
AT 1159 AM CDT...A STRONG THUNDERSTORM WAS REPORTED 7 MILES
SOUTHEAST OF BIRD CITY...OR 21 MILES EAST OF ST. FRANCIS...MOVING
SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCDONALD.
LAT...LON 3976 10098 3947 10118 3956 10139 3957 10139
3957 10140 3963 10154 3983 10141
TIME...MOT...LOC 1659Z 295DEG 27KT 3967 10142
LOCKHARTSpecial weather statement, Jul 28, 1:36 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1236 PM MDT THU JUL 28 2016 KSZ001-NEZ079-281930- CHEYENNE KS-DUNDY NE- 1236 PM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS AND DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 130 PM MDT/230 PM CDT/... AT 1236 PM MDT/136 PM CDT/...A STRONG THUNDERSTORM WAS REPORTED NEAR CRETE...OR 15 MILES WEST OF IMPERIAL...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAIGLER AND PARKS. LAT...LON 3999 10162 4000 10205 4035 10204 4035 10133 TIME...MOT...LOC 1836Z 293DEG 29KT 4045 10192 LOCKHART
Special weather statement, Jul 28, 2:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
121 PM MDT THU JUL 28 2016
KSZ001>003-NEZ079>081-282000-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-RED WILLOW NE-
HITCHCOCK NE-
121 PM MDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DECATUR...RAWLINS
AND NORTHEASTERN CHEYENNE COUNTIES IN NORTHWESTERN KANSAS...
SOUTHEASTERN DUNDY...HITCHCOCK AND WESTERN RED WILLOW COUNTIES IN
SOUTHWESTERN NEBRASKA UNTIL 200 PM MDT/300 PM CDT/...
AT 121 PM MDT/221 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
PALISADE TO 10 MILES SOUTHWEST OF STRATTON TO 5 MILES SOUTHWEST OF
BENKELMAN. MOVEMENT WAS EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...ATWOOD...BENKELMAN...TRENTON...CULBERTSON...INDIANOLA AND
PALISADE.
LAT...LON 4020 10036 3986 10069 3966 10110 3999 10167
4010 10148 4035 10120 4035 10070
TIME...MOT...LOC 1921Z 290DEG 40KT 4028 10116 4007 10139 3999 10158
LOCKHARTSpecial weather statement, Jul 28, 3:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
301 PM CDT THU JUL 28 2016
KSZ002>004-NEZ081-282045-
DECATUR KS-NORTON KS-RAWLINS KS-RED WILLOW NE-
301 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...SOUTHERN RAWLINS...
NORTON AND SOUTHEASTERN RED WILLOW COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF INDIANOLA TO NEAR HERNDON
TO 6 MILES SOUTHWEST OF ATWOOD. MOVEMENT WAS EAST AT 60 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTON...OBERLIN...ATWOOD...ALMENA...LENORA...NORCATUR AND HERNDON.
LAT...LON 3969 9980 3957 10009 3957 10063 3973 10127
3991 10086 4020 10046 4016 10019 4000 10019
4000 9962 3982 9963
TIME...MOT...LOC 2001Z 284DEG 52KT 4015 10048 3990 10081 3976 10114
LOCKHARTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:39 PM CDT | Special Weather Statement | GLD | Rawlins | 36 min |
| Jul 27, 10:08 PM CDT | Special Weather Statement | GLD | Cheyenne | 22 min |
| Jul 27, 10:20 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 40 min |
| Jul 27, 10:21 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 39 min |
| Jul 27, 10:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 22 min |
| Jul 27, 10:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 48 min |
| Jul 27, 10:58 PM CDT | Tornado Warning | GLD | Sherman | 17 min |
| Jul 27, 10:59 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| Jul 27, 11:06 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 24 min |
| Jul 27, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 22 min |
| Jul 27, 11:21 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 39 min |
| Jul 27, 11:29 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 31 min |
| Jul 27, 11:36 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 39 min |
| Jul 27, 11:40 PM CDT | Special Weather Statement | GLD | Sheridan | 20 min |
| Jul 27, 11:41 PM CDT | Special Weather Statement | GLD | Rawlins | 19 min |
| Jul 27, 11:46 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 14 min |
| Jul 27, 11:48 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 27 min |
| Jul 27, 11:52 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 38 min |
| Jul 27, 11:56 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 49 min |
| Jul 27, 11:57 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan, Thomas | 33 min |
| Jul 28, 12:00 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 23 min |
| Jul 28, 12:01 AM CDT | Tornado Warning | GLD | Wallace | 29 min |
| Jul 28, 12:09 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Wallace | 20 min |
| Jul 28, 12:19 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 29 min |
| Jul 28, 12:22 AM CDT | Tornado Warning | GLD | Wallace | 10 min |
| Jul 28, 12:25 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 50 min |
| Jul 28, 12:28 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 23 min |
| Jul 28, 12:29 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 31 min |
| Jul 28, 12:30 AM CDT | Special Weather Statement | GLD | Decatur | 15 min |
| Jul 28, 12:34 AM CDT | Flash Flood Warning | GLD | Wallace | 2 hr |
| Jul 28, 12:46 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 25 min |
| Jul 28, 12:57 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 25 min |
| Jul 28, 12:59 AM CDT | Flash Flood Warning | GLD | Sheridan | 3 hr |
| Jul 28, 1:01 AM CDT | Special Weather Statement | GLD | Sheridan | 14 min |
| Jul 28, 1:10 AM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 16 min |
| Jul 28, 1:10 AM CDT | Tornado Warning | GLD | Greeley, Wichita | 8 min |
| Jul 28, 1:12 AM CDT | Special Weather Statement | GLD | Rawlins | 18 min |
| Jul 28, 1:14 AM CDT | Special Weather Statement | GLD | Wichita | 46 min |
| Jul 28, 1:17 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 28 min |
| Jul 28, 1:20 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 25 min |
| Jul 28, 1:33 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 20 min |
| Jul 28, 1:39 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 22 min |
| Jul 28, 1:45 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 9 min |
| Jul 28, 2:02 AM CDT | Special Weather Statement | GLD | Graham | 13 min |
| Jul 28, 2:29 AM CDT | Special Weather Statement | GLD | Rawlins | 16 min |
| Jul 28, 2:53 AM CDT | Special Weather Statement | GLD | Rawlins | 22 min |
| Jul 28, 3:05 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 40 min |
| Jul 28, 3:43 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 47 min |
| Jul 28, 4:23 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 52 min |
| Jul 28, 5:35 AM CDT | Special Weather Statement | GLD | Sherman | 25 min |
| Jul 28, 10:33 AM CDT | Special Weather Statement | GLD | Sherman, Thomas | 42 min |
| Jul 28, 11:17 AM CDT | Special Weather Statement | GLD | Logan, Wallace | 43 min |
| Jul 28, 11:20 AM CDT | Special Weather Statement | GLD | Cheyenne | 40 min |
| Jul 28, 11:56 AM CDT | Special Weather Statement | GLD | Wichita | 34 min |
| Jul 28, 12:00 PM CDT | Special Weather Statement | GLD | Rawlins | 30 min |
| Jul 28, 2:21 PM CDT | Special Weather Statement | GLD | Rawlins | 39 min |
| Jul 28, 3:01 PM CDT | Special Weather Statement | GLD | Decatur, Norton, Rawlins | 44 min |
| Jul 28, 3:27 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 33 min |
| Jul 28, 3:51 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 39 min |
| Jul 27, 11:28 PM CDT | Special Weather Statement | GLD | Red Willow | 17 min |
| Jul 28, 2:40 AM CDT | Special Weather Statement | GLD | Dundy | 20 min |
| Jul 28, 2:48 AM CDT | Severe Thunderstorm Warning | GLD | Dundy | 42 min |
| Jul 28, 1:36 PM CDT | Special Weather Statement | GLD | Dundy | 54 min |
| Jul 28, 3:26 PM CDT | Flash Flood Warning | GLD | Red Willow | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.